Page 1 of 1
Mirapex and palpitations
Posted: Sun Dec 24, 2006 12:56 am
I've been taking mirapex now for several years and it works well except that i now have to take 2.5 mg/day when i started at .5. However, I've been bothered by palpitations and wondered if there's a connection. I'm 70 yrs old.
mirapex and palpitations
Posted: Sun Dec 24, 2006 1:02 am
Hi Terry and welcome. I have never used mirapex, but know other members who are using it will give you some insight on it.
Keep us posted on how you are doing.
Posted: Sun Jan 14, 2007 8:09 pm
me too! I have been having what my g.p. calls anxiety or panic attacks. It started about a year ago, lasted one week and then left for another year. Since this October it has been on and off. I've been tested, tried hormone therapy, etc. My most recent set of symptoms is waking up in the morning with the shakes, like I've had too much caffeine. My pulse has been up in the 90's. My most recent bp was 110 / 80.
I am off caffeine, have very limited asthma meds and am on Lexapro - nothing has changed. I even took up yoga. The g.p. mentioned about the Mirapex's side-effects on the dopamine levels, but he doesn't work with the drug.
I put a call into my neurologist (whom I am not pleased with) to see if the long term use of Mirapex is having some effect.
Thanks for posting - if anyone else is experiencing this please let us know!
Posted: Sun Jan 14, 2007 10:00 pm
Earthbaby, did you know that Lexapro can make RLS worse? Most antidepressants can, unfortunately.
Lots of us have had problems with Mirapex and Requip causing emotional concerns - check out some of the thread in this section - the side effects thread might help as might some of the thread on Mirapex.
Posted: Tue Jan 16, 2007 12:00 am
yes, i know. it's what we're trying to use at a very low dose to stop these palpitations. i don't know what to do. last night i took 3/4 of a tab of mirapex and i didn't have so much shakiness this morning.
the g.p. mentioned that there may be something with the dopamine levels being affected by the low term use of mirapex. that dopamine level could causing the palipitations.
i have no clue where to turn next. my neurologist's office just keeps telling me to take more mirapex - that's not an answer.
mirapex and palpitations
Posted: Tue Jan 16, 2007 4:20 am
Hi Earthway. I am so sorry that your neurologist office is not offering you better advise. You may try to find another neurologist in your area that is familiar with rls.
Please keep us posted on how you are doing.
Posted: Tue Jan 16, 2007 6:02 am
I think you are right. Actually, you have taken Mirapex about the length that many people get augmentation - where the Mirapex itself makes the RLS worse. That you are up to 2.5 and were once at .5 is testament to that. Augmentation is discussed in the "sticky" post in this section, in Dr Buchfurer's book on RLS, and other places on this board if you need more info.
It seems to me - and I'm not a doc - that you might best benefit from stopping the Mirapex for awhile and using something else. If the Mirapex is causing augmentation, your RLS may get worse for a couple of weeks when you stop it. According to Dr Buchfurer's book, the best way to handle it is to use an opioid during this time. After three or four weeks, you can see how you feel. The opioid (unless you are allergic or it doesn't work - it does work for many) should keep the RLS at bay during this time. Then, you can see what happens to your other symptoms. Hopefully your RLS will decrease and your palpitations will stop. If not, at least you know it's not the Mirapex.
But, regardless, at 2.5 mg, you are already over the high end of what is recommended by the more current research. After 2 mg, increasing Mirapex just doesn't help all that much. You are better off trying something else, or adding another drug in.
Unfortunately, a new doctor may be necessary, too. If they won't listen and you aren't getting the care you need, it's not a good situation. After all, you or your insurance pays for this care. You deserve to be treated appropriately and have your needs met.
Posted: Tue Jan 16, 2007 12:10 pm
Thank you. I had my second night with 3/4 of a tablet. I was careful to wind down my body in anticipation of sleep. I also looked up yoga poses to aid in the rls, which I got up and did at the first sign of a jiggle. I wasn't very sleepy, and I finally got to sleep around 11 or so and then I was up and ready to go at 3 this morning, which I do not mind - I normally wake up a zombie.
I also bought the over the counter Restless Legs homeopathic to give me some support and I also bought an herbal Leg Calm.
My pulse is still a little fast today, but not so hard. The chest area where I have been feeling increased pressure isn't so bad today.
I know each night that I feel better overall is a blessing. Even with my asthma, once my body is out of a crisis mode, it doesn't like maintainence drugs, which sometimes can't be avoided.
I do feel alert this morning with a less foggy head and the dreams weren't so rough.
mirapex abd paplitations
Posted: Fri Jan 26, 2007 10:21 pm
Last night I stayed up or about 2 yours as my heart was on nornal beat but would skip a beat every 10-15 seconds for that period. Scary:::
Been at 0.25 for 2 months byt its the first time.
Posted: Sun Jan 28, 2007 2:57 am
It's been 2 weeks and I am maintaining at 3/4 of a table .25 mg of Mirapex. I had to stop the Lexapro to calm the anxiety with the attacks and also to calm the legs. Once the that all was in place I cut back the Mirapex.
I also have added 2 yoga classes a week, plus my own practice at home. In addition I sought the advice of an ayurvedic practitioner - it's been one week on that protocol and the results are pleasing to me.
I am also taking my iron at night instead of the morning....so I've been doing a lot more to support my body and hold off the symptoms.
Since lowering the mirapex my sleep patterns are off since I am not so doped up. Some nights I sleep from 10 -5, others I wake up around 2, stay up for 1-2 hours and then go back to sleep. I make sure my insomnia does not get me hyper so the legs are calm also.
My g.p. discussed more with me about the palpitations and now I know more. - it's one of the scariest times I have ever been through.
Posted: Sun Jan 28, 2007 8:07 pm
Terry, Earthbaby, Vinton, and anybody else that has heart palpitations. You might want to look up PVCs. Premature Ventricular Contractions. I've had them for years. Meds can aggravate the symptom and so can anxiety. A lot of people have them and don't even know it. Most of the time they are harmless. You might also look into tachycardia. I have that also and have been on medication for about 20 years for that. I have learned 1st hand that ADs can aggravate both and so can caffeine. Just a thought. I don't think RLS has any connection except maybe with the stuff they treat you with....Pat[/code]
Posted: Sun Feb 11, 2007 3:37 am
I am new to this forum. I have had rls since I was a teenager. I am now 57, female. I have been taking mirapex for almost 10 years. I take 1 1/2 tabs per night. It works most of the time. I have some side effects that I just live with: Augmentation, continues to get a little worse during the day, dry mouth, nasal congestion. I have also been having hip pain for about 4 years, checked it out & was sort inconclusively diagnosed with bursitis, but I have wondered if it was drug related. I also get very stiff muscles after the medication begins to take effect (1.5- 2.5 hrs after taking it). It does make living with rls bearable & I am thankful for that, I feel so sorry for those who don't have success with any meds!
Posted: Sun Feb 11, 2007 9:54 am
Hi Critter, a year ago I started to have hip pain (on the outside of 1 hip). I sort of diagnosed myself with bursitis. So, it might be from the meds. I am on Requip and yes I get very stiff muscles from it and daytime augmentation I have too.
mirapex and palpitation
Posted: Sun Feb 11, 2007 2:28 pm
Hi Critter and welcome to this board. I am sorry that you have rls, but glad that you found us.
I have only taking mirapex twice; however did take requip and augmented on that. I found a good neurologist and he weaned me off of requip and put me back onto clonazapem .75mg and so far is working good.
I am glad that you are having success with your meds.
Please keep us posted on how you are doing.